North Carolina, 2013Damaging Wind in North Carolina, June 27, 2013
June 27, 2013 · NWS MHX · 1 event in 1 county or zone
The combination of the sea breeze moving inland, and a weak disturbance crossing aloft produced scattered thunderstorms across eastern North Carolina during the evening of June 27th. One of the storms became severe and produced damaging winds across Beaufort county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of the sea breeze moving inland, and a weak disturbance crossing aloft produced scattered thunderstorms across eastern North Carolina during the evening of June 27th. One of the storms became severe and produced damaging winds across Beaufort county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 27, 3:03 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 27, 3:03 PM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 PM EDT THU JUN 27 2013
.SYNOPSIS...
A TYPICAL SUMMER PATTERN WILL PREVAIL THROUGH THE WEEK WITH
BERMUDA HIGH PRESSURE OFFSHORE AND A TROUGH OF LOW PRESSURE
INLAND BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. A
COLD FRONT WILL APPROACH FROM THE NORTHWEST DURING THE WEEKEND
BUT STALL OUT WEST OF THE AREA. THE REGION WILL REMAIN IN A MOIST
SOUTHWEST FLOW THROUGH EARLY NEXT WEEK WITH SCATTERED SHOWERS AND
THUNDERSTORMS EACH DAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 345 PM THU...SFC HIGH PRES REMAINS CENTERED OFF THE
SOUTHEAST COAST WITH LEE TROUGHING ACROSS THE PIEDMONT AND A
WEAK AREA OF LOW PRES MOVING INTO THE MID-ATLANTIC STATES. A
ROBUST UPPER LEVEL SHORTWAVE MOVING ACROSS THE REGION THIS
AFTERNOON IN A MOIST AND UNSTABLE ENVIRONMENT. NUMEROUS STRONG
THUNDERSTORMS HAVE DEVELOPED ACROSS THE CWA THIS AFTERNOON AND
PRESENTLY CENTERED AROUND A LINE FROM NEAR COLUMBIA SOUTH TO
JACKSONVILLE. SO FAR THEY HAVE REMAINED SUB-SEVERE BUT CANNOT RULE
OUT ISOLATED SEVERE IS POSSIBLE WITH 0-6 KM BULK SHEAR AROUND
15-25 KT AND ADDED FORCING FROM THE SHORTWAVE. EXPECT STORMS TO
CONTINUE THROUGH THE EARLY EVENING HOURS WITH ADDITIONAL STORMS
DEVELOPING ACROSS THE PIEDMONT PROPAGATING INTO THE REGION.
STORMS SHOULD DIMINISH LATER THIS EVENING BUT SEVERAL MODELS
INDICATING SHOWERS TO CONTINUE OVERNIGHT...ESPECIALLY ALONG THE
COAST...WITH CYCLONIC FLOW ALOFT AND A SUBTLE SHORTWAVE TRANSITING
THE REGION AND WILL MAINTAIN CHANCE POPS IN THE FORECAST. LOWS
TONIGHT EXPECTED IN THE LOW TO MID 70S.
&&
.SHORT TERM /FRIDAY/...
AS OF 345 PM THU...THE UPPER TROUGH AMPLIFIES ACROSS THE EASTERN
CONUS FRI WITH CYCLONIC FLOW ALOFT. STRONG SOUTH TO SOUTHWESTERLY
LOW LEVEL FLOW WILL MAINTAIN THE MOIST AND UNSTABLE ENVIRONMENT
ACROSS THE REGION. EXPECT SCATTERED CONVECTION TO DEVELOP THROUGH
PEAK HEATING ONCE AGAIN...HOWEVER COVERAGE NOT EXPECTED TO BE AS
WIDESPREAD AS THIS AFTERNOON WITHOUT DISCERNIBLE UPPER LEVEL
FORCING. LOW LEVEL BULK SHEAR DOES INCREASE A LITTLE MORE...TO
AROUND 25-30 KT...TOMORROW AFTERNOON BRINGING A LITTLE BETTER
CHANCE OF SEVERE STORMS AND SPC HAS A GOOD PORTION OF THE AREA IN
SLIGHT RISK OF SEVERE. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE
THE PRIMARY SEVERE THREAT BUT COULD ALSO SEE AN ISOLATED TORNADO.
ADDITIONAL THREATS INCLUDE FREQUENT LIGHTNING AND HEAVY RAIN WHICH
MAY RESULT IN LOCALIZED MINOR FLOODING. LITTLE CHANGE IN LOW LEVEL
THICKNESSES BRING HIGHS AROUND 90 INLAND AND MID 80S ALONG THE
COAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
PROLONGED PERIOD OF WET AND UNSETTLED WEATHER EXPECTED ACROSS THE
REGION WITH THE POTENTIAL FOR AT LEAST LOCALIZED FLOODING THROUGH
EARLY NEXT WEEK. BLOCKY PATTERN WILL SET UP WITH SUBTROPICAL RIDGE
IN THE WESTERN ATLANTIC AND DEVELOPING TROF OVER THE MISSISSIPPI
VALLEY. THIS WILL LEAD TO PERSISTENT MOIST SSW FLOW OVER THE AREA
WITH HIGH PRECIP WATER VALUES THRU THE EARLY PART OF NEXT WEEK.
ALTHOUGH WILL HAVE LOTS OF CLOUDS AROUND SHLD SEE ENOUGH HEATING TO
LEAD TO DECENT INSTAB DURING THE AFTN HOURS AND EXPECT STRONGEST
STORMS TO OCCUR DURING THE AFTN AND EARLY EVENING HRS. THERE WILL BE
WEAK IMPULSES CROSSING ALOFT AND THIS WILL LIKELY KEEP SHRA AND SOME
TSRA GOING EVEN AT NIGHT. FOR NOW HAVE MAINLY HIGH CHC POPS THRU THE
EXTENDED PERIOD...DID GO WITH LIKELY FRI NIGHT INTO EARLY SAT PER
MODEL AGREEMENT FOCUSING QPF ACROSS THE REGION DURING THIS TIME. THE
RIDGE OVER THE ATLANTIC WILL STRENGTHEN NEXT WEEK AND THIS MAY
EVENTUALLY LEAD TO LESS CONVECTION...BUT FOR NOW STILL LOOKS WET
THRU AT LEAST WED.
LOCALIZED FLOODING WILL BE A CONCERN AS THINK SOME SPOTS WILL SEE
5+ INCHES OF RAIN THRU THE EXTENDED PERIOD. WE MAY EVENTUALLY
NEED TO ISSUE FLOOD WATCHES BUT PLENTY OF TIME TO SEE HOW SPATIAL
COVERAGE AND INTENSITY OF PRECIP EVOLVES. SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...HOWEVER THERE WILL BE AT LEAST A THREAT OF
AN ISOLATED SEVERE STORM JUST ABOUT ANY DAY.
WARM/MUGGY CONDITIONS CONTINUE THRU THE PERIOD WITH LOWS IN THE 70S
AND HIGHS MAINLY IN THE 80S.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...
AS OF 130 PM THU...SCT SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH MUCH OF THE AFTERNOON/EVENING AS A FRONT APPROACHES THE
EAST COAST. ANTICIPATE CLOUDS AND PRECIPITATION ACTIVITY WILL
INCREASE IN COVERAGE THROUGHOUT THE AFTERNOON INTO THE OVERNIGHT.
GIVEN THIS...EXPECT VFR/MVFR THROUGH THE OVERNIGHT HOURS. SWLY
WINDS WILL SUBSIDE AFTER SUNSET BUT STILL BE ELEVATED. SHOWERS
WILL ALSO STILL LINGER THROUGH MUCH OF THE NIGHT. HAVE MOST TAF
LOCATIONS DROPPING CLOSE TO IFR CIGS FOR A BRIEF DURATION EARLY
TOMORROW MORNING. ALTHOUGH...THIS ACTIVITY COULD BE SOMEWHAT
LIMITED DUE TO WIND. SHOWERS AND THUNDERSTORMS SHOULD BE LESS
WIDESPREAD TOMORROW WITH MUCH OF THE ACTIVITY ALONG/OFF THE COAST.
WINDS WILL INCREASE A BIT FROM THE SW BY MID- DAY.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GIVEN THE RELATIVE LITTLE CHANGE OF AN AIRMASS CHARACTERIZED BY
MOIST SSW FLOW...MODERATE TO HIGH CONFIDENCE FOR OCNL REDUCTIONS
IN CIGS AND VSBYS IN STRATUS AND FOG DURING THE OVERNIGHT HRS THRU
EARLY NEXT WEEK. WILL ALSO HAVE BOUTS OF CONVECTION THAT WILL
PRODUCE PERIODS OF MVFR TO POSS IFR CONDITIONS AT JUST ABOUT
ANYTIME OF DAY. OUTSIDE OF THE CONVECTION EXPECT MAINLY VFR MID
MORNING THRU THE EVENING HRS.
&&
.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 345 PM THU...TIGHTENING PRESSURE GRADIENTS ACROSS THE WATERS
BETWEEN HIGH PRESSURE OFFSHORE AND LOW PRESSURE SYSTEM MOVING
INTO THE MID-ATLANTIC. SOUTH TO SOUTHWEST WINDS HAVE INCREASED
TO 15-25 KT ACROSS THE WATERS WITH GUSTS TO 30 KT IN SOME
LOCATIONS...ESPECIALLY AROUND THE PAMLICO SOUND...AND EXPECT
SIMILAR WINDS TO OCCUR THROUGH THE SHORT TERM. WAVES HAVE BUILT TO
3-5 FT THIS AFTERNOON AND WILL CONTINUE TO BUILD TO 4-7 FT TONIGHT
AND FRIDAY. SMALL CRAFT ADVISORIES CONTINUE THROUGH THE SHORT TERM
FOR ALL WATERS EXCEPT ENDING ALBEMARLE SOUND WHICH ENDS FRI
MORNING WHERE GUSTINESS IS EXPECTED TO DIMINISH SOME...HOWEVER MAY
BE EXTENDED IF WINDS REMAIN ELEVATED.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ROUGH BOATING CONDITIONS EXPECTED THRU MUCH OF THE FORECAST
PERIOD. STAGNANT PATTERN OF HIGH PRES OFFSHORE AND A TROUGH OF LOW
PRES TO THE W WILL KEEP SSW WINDS GOING AT 15 TO 25 KTS ALONG THE
CST. SEAS ARE EXPECTED TO AVG 4 TO 7 FEET OVER THE CSTL WTRS.
SMALL CRAFT ADVISORIES WILL CONT FOR PAMLICO SOUND THRU SUNDAY
AFTN AND FOR THE CSTL WTRS THRU MONDAY NIGHT AND MAY NEED TO BE
EXTENDED BEYOND THAT IF SEAS REMAIN ELEVATED IN THE MODERATE TO
STRONG SSW FLOW. THERE WILL ALSO BE DECENT CVRG OF SHRA AND TSRA
AT TIMES THRU THE PERIOD.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT FRIDAY FOR AMZ130.
SMALL CRAFT ADVISORY UNTIL 9 AM EDT TUESDAY FOR AMZ150-152-154-
156-158.
&&
SYNOPSIS...SK
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...BTC/RF
AVIATION...BTC/RF/LEP
MARINE...BTC/RF/SKHazardous weather outlook, Jun 27, 2:51 PM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 PM EDT THU JUN 27 2013
NCZ095-103-104-282000-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
351 PM EDT THU JUN 27 2013
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH FRIDAY EVENING FROM BOGUE INLET TO RODANTHE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE
POSSIBLE WITH GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND
HEAVY RAIN WHICH COULD RESULT IN MINOR LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO
NEXT WEEK. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE
POSSIBLE EACH DAY. THE MAIN THREATS WILL BE GUSTY WINDS...FREQUENT
LIGHTNING...AND HEAVY RAIN WHICH COULD RESULT IN MINOR LOCALIZED
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ029-044>047-079>081-090>094-098-282000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
351 PM EDT THU JUN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE
POSSIBLE WITH GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND
HEAVY RAIN WHICH COULD RESULT IN MINOR LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO
NEXT WEEK. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE
POSSIBLE EACH DAY. THE MAIN THREATS WILL BE GUSTY WINDS...FREQUENT
LIGHTNING...AND HEAVY RAIN WHICH COULD RESULT IN MINOR LOCALIZED
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 2:51 PM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
351 PM EDT THU JUN 27 2013
NCZ046-047-080-081-094-103-272045-
BEAUFORT-MAINLAND DARE-MAINLAND HYDE-OUTER BANKS
DARE-PAMLICO-TYRRELL-
351 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT...OUTER
BANKS DARE...MAINLAND DARE...MAINLAND HYDE AND TYRRELL COUNTIES
THROUGH 445 PM EDT...
AT 350 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DUCK TO OLYMPIA...OR ALONG
A LINE EXTENDING FROM DUCK TO JAMES CITY...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...DUCK...DUCK COE
PIER...SLADESVILLE...KILKENNY...GERMANTOWN...ROSE BAY...KITTY
HAWK...KILL DEVIL HILLS...NAGS HEAD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3585 7556 3534 7616 3540 7647 3507 7659
3504 7695 3527 7692 3540 7678 3534 7655
3544 7654 3542 7674 3543 7674 3598 7602
3565 7604 3566 7602 3604 7572 3603 7573
3620 7577 3620 7575
TIME...MOT...LOC 1950Z 270DEG 20KT 3614 7580 3510 7700
11Special weather statement, Jun 27, 3:28 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
428 PM EDT THU JUN 27 2013
NCZ098-272130-
ONSLOW-
428 PM EDT THU JUN 27 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW COUNTY THROUGH 530
PM EDT...
AT 428 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF HAWS RUN...OR ABOUT 12 MILES SOUTHWEST OF NEW RIVER AIR
STATION...MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HAWS RUN...DIXON...
VERONA...VERONA...NEW RIVER AIR STATION...JACKSONVILLE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3469 7767 3488 7722 3484 7720 3483 7718
3481 7720 3478 7715 3477 7715 3476 7712
3474 7713 3472 7711 3468 7712 3467 7710
3464 7711 3451 7760
TIME...MOT...LOC 2028Z 248DEG 21KT 3462 7760
11Special weather statement, Jun 27, 3:42 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
442 PM EDT THU JUN 27 2013
NCZ092-093-272145-
CRAVEN-JONES-
442 PM EDT THU JUN 27 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN AND JONES COUNTIES
THROUGH 545 PM EDT...
AT 442 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
POLLOCKSVILLE...OR ABOUT 9 MILES SOUTHWEST OF NEW BERN...MOVING
NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RIVER BEND...BRICES
CREEK......TRENT WOODS...NEW BERN...COASTAL CAROLINA REGIONAL
AIRPORT......JAMES CITY...FAIRFIELD HARBOR......BRIDGETON...SPRING
HOPE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3507 7732 3526 7690 3524 7690 3522 7695
3520 7697 3516 7697 3515 7699 3511 7694
3508 7694 3505 7695 3505 7698 3507 7700
3499 7696 3491 7722
TIME...MOT...LOC 2042Z 245DEG 21KT 3503 7717
11Special weather statement, Jun 27, 3:56 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
456 PM EDT THU JUN 27 2013
NCZ044-079-272200-
GREENE-PITT-
456 PM EDT THU JUN 27 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS PITT AND GREENE COUNTIES
THROUGH 600 PM EDT...
AT 456 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROUNDTREE...OR ABOUT 5 MILES SOUTHWEST OF AYDEN...MOVING NORTHEAST AT
25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
AYDEN...WINTERVILLE...BELLS FORK...SHELMERDINE...BELGRADE...BLACK
JACK...GRIMESLAND......PACTOLUS...GREENVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3569 7718 3568 7717 3564 7717 3562 7714
3560 7715 3556 7709 3555 7709 3555 7713
3552 7717 3546 7717 3543 7719 3535 7743
3543 7747 3541 7748 3542 7752 3538 7758
3548 7764
TIME...MOT...LOC 2056Z 244DEG 22KT 3544 7748
11Special weather statement, Jun 27, 5:18 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
618 PM EDT THU JUN 27 2013
NCZ090-272315-
DUPLIN-
618 PM EDT THU JUN 27 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN COUNTY THROUGH 715 PM
EDT...
AT 618 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CALYPSO TO 10 MILES WEST OF
WALLACE...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF MOUNT OLIVE
TO 10 MILES WEST OF WALLACE...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BOWDENS...MAGNOLIA...
BEAUTANCUS...WALLACE...KENANSVILLE...GREENEVERS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3490 7815 3510 7818 3519 7817 3518 7807
3520 7801 3517 7796 3518 7793 3516 7790
3518 7784 3514 7776 3502 7775 3498 7768
3492 7765 3472 7768 3471 7799 3473 7802
3471 7813 3474 7820
TIME...MOT...LOC 2218Z 270DEG 18KT 3518 7814 3468 7814
11Local storm report, Jun 27, 5:22 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
622 PM EDT THU JUN 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG BAYVIEW 35.44N 76.77W
06/27/2013 BEAUFORT NC EMERGENCY MNGR
HOUSE DAMAGED BY FALLEN TREE.
&&
EVENT NUMBER MHX1300182
CTCThunderstorm Wind, Beaufort
- When
- June 27, 5:22 PM EST
- Where
- Beaufort County, 1.82 mi ENE of Bayview
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 35.440, -76.770
Strong winds blew down a tree onto a house east of Bayview.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Pennsylvania, June 27 to 28, 20131 death · $6.6 million · EF1 · 18 events
- Flood and Hail in Kansas, June 27, 20132 injured · $1.2 million · 4.25 in hail · 83 events
- Flash Flooding and Flooding in New York, June 27 to 29, 2013$7.0 million · 1 in hail · 19 events
- Flash Flooding and Flooding in Pennsylvania, June 27 to 29, 2013$3.1 million · 21 events
- Hail and Damaging Winds in Missouri, June 27 to 28, 2013$625,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Wisconsin, June 27, 2013$1.6 million · 2.5 in hail · 16 events
- Hail and Damaging Winds in Mississippi, June 27 to 29, 2013$550,000 · 1 in hail · 29 events
- Flash Flood and Flood in New York, June 27 to 28, 2013$1.0 million · 2 events
- Damaging Winds in Texas, June 27, 2013$500,000 · 82 kt wind · 11 events
- Hail and Damaging Wind in Arkansas, June 27, 20133 injured · $150,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 27, 2013$125,000 · 1 in hail · 12 events
- Flash Flood in Ohio, June 27, 2013$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451406.